Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Apr 19, 2016, 7:36 PM CDT for Cheyenne County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2016, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 19, 2016, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
County Cheyenne County, KS
The radar
The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WWUS83 KGLD 200036 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 636 PM MDT TUE APR 19 2016 COZ090-KSZ001-NEZ079-200115- YUMA COUNTY-CHEYENNE-DUNDY- 636 PM MDT TUE APR 19 2016 ...BRIEF TORNADOES POSSIBLE... CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR. AREAS OF CONCERN INCLUDE THE LOCALES OF BEECHER ISLAND...LAIRD...WRAY AND HAIGLER. AS WELL AS AREAS NORTHWEST OF SAINT FRANCIS. IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899- 7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING STORMS IN THEIR AREA. LAT...LON 4006 10181 3984 10194 3990 10221 4012 10214 TIME...MOT...LOC 0034Z 193DEG 11KT 3996 10207 $$ JN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Apr 19, 7:01 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 19, 7:01 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 601 PM MDT TUE APR 19 2016 .UPDATE... ISSUED AT 412 PM MDT TUE APR 19 2016 UPDATED EVENING CHANCES FOR RAINFALL BASED ON LATEST RADAR TRENDS AND LATEST DATA. ASIDE FROM HAVING THE BEST CHANCES FOR RAIN OVER THE EAST AND WEST...SPED UP THE TIMING OF THE RAIN ACTIVITY ENDING/SHIFTING EAST OF THE AREA. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 216 PM MDT TUE APR 19 2016 UPPER LOW WILL CONTINUE TO WOBBLE ACROSS WESTERN NEBRASKA WITH VORTICITY LOBES ROTATING AROUND IT BRINGING OCCASIONAL SHOWER CHANCES THROUGH WEDNESDAY. A LULL IN THE ACTIVITY OVERNIGHT MAY ALLOW AREAS OF FOG TO DEVELOP GIVEN THE LIGHT WINDS AND VERY MOIST CONDITIONS. SREF PROBABILITIES HIGHEST GENERALLY ALONG AND SOUTH OF INTERSTATE 70 BUT HARD TO RULE IT OUT IN ANY LOCATIONS. LIGHT SHOWERS WILL REDEVELOP WEDNESDAY AFTERNOON...THIS TIME MOVING IN FROM THE NORTHWEST ON THE BACKSIDE OF THE UPPER LOW. INSTABILITY AND SHEAR PARAMETERS DO NOT FAVOR SEVERE WEATHER...SO WILL ONLY MENTION ISOLATED THUNDERSTORMS WITH SBCAPE LESS THAN 500 J/KG. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 313 PM MDT TUE APR 19 2016 FORECAST ISSUES WILL BE PRECIPITATION WEDNESDAY NIGHT...HOW MUCH TO WARMUP TEMPERATURES THURSDAY AND FRIDAY...AND PATTERN/FORECAST FROM THIS WEEKEND INTO THE BEGINNING OF NEXT WEEK. SATELLITE SHOWING A NEARLY ZONAL/PROGRESSIVE FLOW OVER MOST OF THE PACIFIC THAT TRANSITIONS TO A BLOCKY/SPLIT/AMPLIFIED FLOW FROM EASTERN PACIFIC INTO THE WESTERN ATLANTIC. COMPLICATED...LARGE AND SLOW MOVING UPPER LOW IS STILL TO OUR WEST AND NORTHWEST. AT JET LEVEL...STARTED OFF FINE. AT MID LEVELS...MODELS WERE ONCE AGAIN NOT STRONG ENOUGH WITH THE WESTERN RIDGE AND WERE DOING BETTER ON OUR PERSISTENT UPPER LOW. OVERALL THE UKMET/CANADIAN WERE DOING A LITTLE BETTER THAN THE GFS AND ECMWF. THE NAM WAS DOING THE WORST. THE NAM AND SREF LOOK TO BE DOING THE BEST ON THE SURFACE WIND AND PRESSURE PATTERN. THE GFS/NAM/CANADIAN WERE DOING WELL ON THE LOW LEVEL THERMAL FIELD. WEDNESDAY NIGHT...INITIAL PROBLEM WILL BE HOW LONG THE PRECIPITATION. FROM YESTERDAY...THE MODELS ARE SLOWER AND STRONGER WITH THE LAST SHORTWAVE ROTATING AROUND THE UPPER LOW THAT IS WELL TO OUR NORTHEAST. MODELS ARE SHOWING A DECENT AMOUNT OF MID LEVEL FRONTOGENESIS AND UPPER LEVEL DEFORMATION. SOME INSTABILITY IS STILL LEFT WITH FAVORABLE THETA-E LAPSE RATES IN PLACE. SO WILL KEEP THE SLIGHT CHANCE OF THUNDERSTORMS IN THERE ALTHOUGH POTENTIAL IS THERE IS TO HAVE A LITTLE MORE COVERAGE. THURSDAY/THURSDAY NIGHT...LIGHTER NORTH WINDS AT THE SURFACE ARE IN PLACE AS THE MID/UPPER LEVEL RIDGE AND DRIER AIR MASS STARTS BUILDING INTO THE AREA. BASED ON THE UPSLOPE COMPONENT OF WINDS...AND RECENT TRENDS/VERIFICATION WILL TEND TO GO NEAR TO SLIGHTLY ABOVE THE COOLEST GUIDANCE. LIGHT WINDS ARE EXPECTED ACROSS MOST IF NOT THE ENTIRE AREA DURING THE NIGHT. THIS COMBINED WITH LITTLE TO NO CLOUD COVER...LOWERED LOW TEMPERATURES. FRIDAY...HOW MUCH DOES IT WARMUP. RIDGE BUILDS OVER THE AREA THROUGH THE DAY. SURFACE RIDGE MOVES OFF TO THE EAST AS A LEE TROUGH DEVELOPS. TEMPERATURES SHOULD WARM UP. HOWEVER THE SURFACE RIDGE NOT BEING TOO FAR EAST WITH SOUTH SOUTHEAST WINDS THERE SHOULD TEMPER THE WARMUP SOME. GRADIENT AND 3 HOUR PRESSURE FALLS SUPPORT THE WINDS INCREASING TO MAYBE BREEZY IN THE WEST. FRIDAY NIGHT THROUGH TUESDAY...OVERNIGHT DETERMINISTIC DATA STILL SHOWED MODEL DISAGREEMENT IN THIS PERIOD. THE CANADIAN AND GFS HAD KEPT THE SOLUTIONS FROM YESTERDAY AND WERE CLOSER TO EACH OTHER THAN THE ECMWF. ALTHOUGH THE 00Z ECMWF WAS FURTHER SOUTH 12Z SATURDAY THAN YESTERDAY WITH THE FIRST UPPER LOW. HOWEVER NOW THE 12Z GFS HAS DONE A MAJOR SHIFT AND NOW HAS MORE CLOSER SOLUTION WITH LATEST TWO RUNS OF ECMWF...ESPECIALLY WITH THE FIRST UPPER LOW TO AFFECT THE AREA. THE 12Z CANADIAN IS THE OUTLIER OF THIS GROUP. THE GFS/ECMWF DIG THE NEXT SYSTEM INTO THE WESTERN PORTION OF THE COUNTRY. HOWEVER...THE ECMWF KICKS OUT THIS SYSTEM MUCH FASTER THAN THE GFS WHICH TENDS TO SLOW DOWN/STALL THE UPPER LOW MUCH FURTHER WEST. SO NOW THE MODELS HAVE COME INTO BETTER AGREEMENT HOWEVER AM CONCERNED ABOUT THE MAJOR SHIFT OF THE GFS. ALL IN ALL LIKE WHAT THE GAVE INIT GAVE ME. HOWEVER...IT STILL MAY BE OVERDOING THE POPS SLIGHTLY. SHOULD BE MUCH WARMER WITH THE SOUTHWEST FLOW ALOFT BEFORE A FRONT COMES THROUGH LATE IN THE WEEKEND. AFTER COLLABORATION DID MAKE SOME MINOR...MAINLY COSMETIC CHANGES...TO CLEAN UP THE POP FIELD A LITTLE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 552 PM MDT TUE APR 19 2016 VFR TO IFR CONDITIONS LIKELY FOR THE TAFS. MVFR CEILING WILL LIFT AT KGLD IN TIME FOR VISIBILITIES TO FALL THIS EVENING. DO NOT HAVE VERY HIGH CONFIDENCE WHEN THE FOG WILL DEVELOP FOR KGLD SO HAVE A TEMPO GROUP FOR IT. LOWEST VISIBILITIES EXPECTED DURING THE OVERNIGHT HOURS UNTIL JUST PAST SUNRISE. VISIBILITIES AT KMCK WILL BE LOWEST OVERNIGHT AS WELL. COULD ALSO HAVE A LOW MVFR CEILING DURING THE THICKEST FOG. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...024 LONG TERM...BULLER AVIATION...JTL
Hazardous weather outlook, Apr 19, 11:41 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT TUE APR 19 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT TUE APR 19 2016 /1141 AM CDT TUE APR 19 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 19, 6:17 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 517 PM MDT TUE APR 19 2016 COZ090-KSZ001-192345- YUMA COUNTY-CHEYENNE- 517 PM MDT TUE APR 19 2016 ...BRIEF TORNADOES POSSIBLE... CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR. THE AREA OF FOCUS WILL BE SOUTH AND EAST OF BEECHER ISLAND GOING INTO NORTHWEST PORTIONS OF CHEYENNE COUNTY KANSAS. IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899- 7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING STORMS IN THEIR AREA. LAT...LON 4001 10208 3988 10181 3965 10203 3983 10220 TIME...MOT...LOC 2314Z 217DEG 15KT 3979 10209 JN
Special weather statement, Apr 19, 6:31 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
531 PM MDT TUE APR 19 2016
COZ090-091-200015-
YUMA COUNTY-KIT CARSON COUNTY-
531 PM MDT TUE APR 19 2016
...BRIEF TORNADOES POSSIBLE...
CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP
ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY
STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE
EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH
WEAKER STORMS AND NOT SEEN ON RADAR.
AREAS OF CONCERN WILL BE NORTH OF INTERSTATE 70 IN KIT CARSON COUNTY
AND LOCALES IN SOUTHEAST YUMA COUNTY...ESPECIALLY HALE.
IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR
SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899-
7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING
STORMS IN THEIR AREA.
LAT...LON 3960 10234 3966 10206 3942 10207 3929 10247
3949 10254
TIME...MOT...LOC 2329Z 242DEG 22KT 3941 10237
JNSpecial weather statement, Apr 19, 6:47 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 547 PM MDT TUE APR 19 2016 COZ090-KSZ001-NEZ079-200030- YUMA COUNTY-CHEYENNE-DUNDY- 547 PM MDT TUE APR 19 2016 ...BRIEF TORNADOES POSSIBLE... CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR. AREAS OF CONCERN INCLUDE BEECHER ISLAND...HAIGLER. ALSO LOCALES WEST OF SAINT FRANCIS AND SOUTHEAST OF WRAY AND LAIRD. IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899- 7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING STORMS IN THEIR AREA. LAT...LON 3969 10190 3969 10214 4003 10217 4004 10188 TIME...MOT...LOC 2345Z 179DEG 14KT 3990 10204 JN
Special weather statement, Apr 19, 7:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 619 PM MDT TUE APR 19 2016 COZ091-200100- KIT CARSON COUNTY- 619 PM MDT TUE APR 19 2016 ...BRIEF TORNADOES POSSIBLE... CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR. AREAS OF CONCERN IN KIT CARSON COUNTY WILL BE LOCALES ALONG AND NORTH OF INTERSTATE 70 FROM STRATTON TO THE COLORADO/KANSAS BORDER. IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899- 7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING STORMS IN THEIR AREA. LAT...LON 3935 10211 3933 10260 3954 10260 3955 10209 TIME...MOT...LOC 0017Z 262DEG 7KT 3940 10239 JN
Special weather statement, Apr 19, 7:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 636 PM MDT TUE APR 19 2016 COZ090-KSZ001-NEZ079-200115- YUMA COUNTY-CHEYENNE-DUNDY- 636 PM MDT TUE APR 19 2016 ...BRIEF TORNADOES POSSIBLE... CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR. AREAS OF CONCERN INCLUDE THE LOCALES OF BEECHER ISLAND...LAIRD...WRAY AND HAIGLER. AS WELL AS AREAS NORTHWEST OF SAINT FRANCIS. IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899- 7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING STORMS IN THEIR AREA. LAT...LON 4006 10181 3984 10194 3990 10221 4012 10214 TIME...MOT...LOC 0034Z 193DEG 11KT 3996 10207 JN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:48 PM CDT | Dense Fog Advisory | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 6 more | 10 hr |
| Apr 19, 7:19 PM CDT | Special Weather Statement | GLD | Kit Carson | 41 min |
| Apr 19, 8:21 PM CDT | Special Weather Statement | GLD | Kit Carson | 24 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.